MAUDE Adverse Event Report: K2M, INC. LORDOSIS/KYPHOSIS EXPANSION, DRIVER; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

K2M, INC. LORDOSIS/KYPHOSIS EXPANSION, DRIVER; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 2112-90008
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 2 capri height expansion drivers, 1 lordosis/kyphosis expansion driver, 1 non-tapered driver, and 1 driver were all stripped at the tip outside the or.There was no associated procedure with this event, therefore, no adverse consequences to any patients were seen.This report captures the lordosis/kyphosis expansion driver.
 
Additional Manufacturer Narrative
A visual inspection performed confirmed the pinion driver tip and small pinion eccentric bushing to be stripped and deformed.All pinion driver teeth were deformed in a groove-like manner circumferentially from repeated rotation and abrasion about the driver tip.Three of the pinion driver teeth were missing all material at the tip from a combination of abrasion and fracture.The pinion bushing was missing chunks of metal from abrasions and impacts; this damage removed the tin coating in these locations.Device history records were reviewed for the corresponding lot and no relevant manufacturing issues were identified.A review of complaint history associated with the subject lot and catalog number was performed and no adverse trends were observed.It was reported that the capri large expandable lordosis/kyphosis expansion driver was stripped pre-operatively.The observed deformation and age of the device (5 years) indicate the failure was likely caused by normal wear.
 
Event or Problem Description

Brand Name
LORDOSIS/KYPHOSIS EXPANSION, DRIVER
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key14115802
Report Number3004774118-2022-00149
Device Sequence Number14165003
Product Code MQP
UDI-Device Identifier10888857033658
UDI-Public10888857033658
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K142016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2112-90008
Device Catalogue Number2112-90008
Device Lot NumberFXJY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/17/2022
Supplement Date Received by Manufacturer06/20/2022
Initial Report FDA Received Date04/14/2022
Supplement Report FDA Received Date07/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown